March 1st I went to the hospital with a blood sugar level of 728. Now that I know better I don’t understand why the physician let me go home when it lowered to 390. I was prescribed with Metformin, 500mg twice a day.
On Sat morning I noticed my normal cell phone texting was blurred, didn’t understand why and assumed it was either Metfomin. I waiting till Mon, spoke with a nurse and she assured me it wasn’t metformin, however, doing a search I read metformin can sometimes cause blurry vision. It could also be my BS level altering, for the better I might add, I’m now down to 158.
Can someone shed light and tell me if they too have experienced blurred vision soon after taking metformin?
I should also mention I stopped taking metformin, simply because I see my doc. on the 16th since I’ve been reading conflicting studies.
sometimes, when your blood sugar is high for a long time, your vision will blur when it starts to come down. Don’t wait to go see the doctor, call him now. If my blood sugar was over 350 I sure as heck wouldn’t stop taking my meds.
My endo told me that blurred vision is not unusual when a permanently high blood sugar suddenly goes back to normal. This happened to me after they put me (t1) on insulin. It should stop after a few days.
Hang in there with the treatment!
I agree with Joe. If you stop your metformin on your own today, without your doctor’s input on it, you are on the way to going back up to 700s. Without treatment until the 16th may require hospitalization, considering how high you were. Do not put yourself on a roller coaster.
Going off and on metformin is going to give the doctor, by the 16th, an untrue picture of what he assumes is the efficacy of the treatment. Be sure to tell him the truth about you having not taken metformin.
Blurred vision should be assumed to be associated with blood sugar even in the 150s to 200s in some individuals, not with metformin therapy.
And get back to us about how you’re doing!.
I was diagnosed with D2 1 month ago. I’m nearsighted and my vision changed when my blood sugar went way too high. I had a retinal scan and learned that I’d had a bleed in each eye - but that the bleeding had resolved on its own because I got my blood sugar down and kept it down. Fluid in your eye causes your retina to change shape. It may or may not go back to normal in a few months. My eyesight actually got a lot better because of the retinal shape change and my contact lens prescription changed drastically.
Whatever you do, keep taking your Metformin. I don’t think the Metformin caused your blurry vision; your capillaries were damaged by high blood sugar and they leaked a little fluid. You can still reverse that damage by controlling your blood sugar level.
Hello everyone, thanks for all the replies.
The advice to not take metformin I’m afraid may be good, however, it’s a bit late. I discontinued metformin on the 9th to either rule out, or blame MET as the cause of my blurriness.
When I spoke with a nurse and she advised me that MET doesn’t control, or lower blood sugar in T2, but regulate the sugars in my body, I figured I could/can control things with proper diet and exercise and sense I’ve been eating right and exercising, my BS level has decreased, without MET.
I’m not ruling out MET as being effective in helping regulate T2, however, the path I’m on seems to be going in the right direction as far as lowering my sugar.
Of course I’ll consult my doc on the 16th and see what he says and let you guys know.
Thanks for all the support.